Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 51, NWS Birmingham, AL

June 6, 20144 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 6, 2014, 5:13 PM CDT for 4 counties in Alabama. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2014, 5:13 PM CDT (22:13 UTC)
Expired
Jun 6, 2014, 6:15 PM CDT
In force
62 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Greene County, AL, Hale County, AL, Pickens County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 71 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 6:05 PM CDTTSTM WND DMG5 Sw Mercede, ALTREES REPORTED DOWN ALONG HAGLER COALING ROAD NEAR COALING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 11:51 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1535 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WUUS54 KBMX 062213
SVRBMX
ALC063-065-107-125-062315-
/O.NEW.KBMX.SV.W.0051.140606T2213Z-140606T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CDT FRI JUN 6 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
  NORTHERN HALE COUNTY IN WEST CENTRAL ALABAMA...
  SOUTHEASTERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  SOUTHERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 615 PM CDT

* AT 512 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM GORDO TO 7 MILES NORTH OF WEST
  GREENE...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EUTAW...NORTHPORT...TUSCALOOSA...HOLT...BENEVOLA...MANTUA...JENA
  AND UNION.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 40 THROUGH 79...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3341 8784 3316 8722 3313 8724 3313 8728
      3309 8731 3301 8732 3300 8742 3288 8741
      3283 8744 3283 8747 3275 8747 3274 8781
      3299 8817
TIME...MOT...LOC 2213Z 317DEG 19KT 3333 8785 3301 8804

$$

56
2 follow-up statements
890 
WWUS54 KBMX 062239
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
539 PM CDT FRI JUN 6 2014

ALC107-062249-
/O.CAN.KBMX.SV.W.0051.000000T0000Z-140606T2315Z/
PICKENS AL-
539 PM CDT FRI JUN 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PICKENS COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3311 8794 3315 8784 3341 8784 3316 8722
      3313 8724 3313 8728 3309 8731 3301 8732
      3300 8742 3288 8742 3283 8744 3283 8747
      3275 8748 3274 8781 3306 8801
TIME...MOT...LOC 2239Z 317DEG 19KT 3323 8774 3291 8793

$$

ALC063-065-125-062315-
/O.CON.KBMX.SV.W.0051.000000T0000Z-140606T2315Z/
GREENE AL-HALE AL-TUSCALOOSA AL-
539 PM CDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
TUSCALOOSA...NORTHERN HALE AND NORTHEASTERN GREENE COUNTIES UNTIL 615
PM CDT...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM COKER TO 6 MILES SOUTHWEST OF
UNION...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTHPORT...TUSCALOOSA...HOLT...COKER...KNOXVILLE...TUSCALOOSA
  AMPHITHEATER...BRYANT DENNY STADIUM...UNIVERSITY MALL...MCFARLAND
  MALL AND AKRON.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 45 THROUGH 86...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3311 8794 3315 8784 3341 8784 3316 8722
      3313 8724 3313 8728 3309 8731 3301 8732
      3300 8742 3288 8742 3283 8744 3283 8747
      3275 8748 3274 8781 3306 8801
TIME...MOT...LOC 2239Z 317DEG 19KT 3323 8774 3291 8793

$$

56
577 
WWUS54 KBMX 062254
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
554 PM CDT FRI JUN 6 2014

ALC063-062303-
/O.CAN.KBMX.SV.W.0051.000000T0000Z-140606T2315Z/
GREENE AL-
554 PM CDT FRI JUN 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3291 8776 3293 8778 3294 8773 3298 8775
      3299 8771 3302 8771 3302 8778 3310 8768
      3329 8754 3316 8722 3309 8731 3301 8732
      3300 8742 3287 8742 3283 8744 3283 8747
      3275 8748 3274 8781 3279 8784 3286 8783
TIME...MOT...LOC 2253Z 297DEG 30KT 3316 8741 3281 8770

$$

ALC065-125-062315-
/O.CON.KBMX.SV.W.0051.000000T0000Z-140606T2315Z/
HALE AL-TUSCALOOSA AL-
554 PM CDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TUSCALOOSA AND NORTHERN HALE COUNTIES UNTIL 615 PM CDT...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LAKE WILDWOOD TO EVANSVILLE...
MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SAWYERVILLE...COALING...DUNCANVILLE...HARPER HILL...I 20 REST AREA
  NEAR TUSCALOOSA...CEDAR COVE...PHIPPS...HAGLER AND WATEROAK.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 62 THROUGH 86...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3291 8776 3293 8778 3294 8773 3298 8775
      3299 8771 3302 8771 3302 8778 3310 8768
      3329 8754 3316 8722 3309 8731 3301 8732
      3300 8742 3287 8742 3283 8744 3283 8747
      3275 8748 3274 8781 3279 8784 3286 8783
TIME...MOT...LOC 2253Z 297DEG 30KT 3316 8741 3281 8770

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:29 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 6, 3:29 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CDT FRI JUN 6 2014

.DISCUSSION...

COVERAGE OF SCATTERED THUNDERSTORMS HAS INCREASED OVER THE LAST
COUPLE HOURS ACROSS NORTH CENTRAL ALABAMA...AND WATCHING SEVERAL
MULTICELL CLUSTERS ACROSS PORTIONS OF THE AREA. THIS ACTIVITY WILL
MOVE TO THE EAST SOUTHEAST...BUT ADDITIONAL STORMS ARE DEVELOPING
AND BECOMING ORGANIZED UPSTREAM. THESE STORMS WILL POSE A THREAT
OF DAMAGING WINDS AND FREQUENT LIGHTNING. LOOK TO GRAPHICASTS FOR
MORE NEAR TERM UPDATES THIS AFTERNOON AND EVENING.

THERE IS SOME UNCERTAINTY AS TO WHETHER THE MCS OVER EASTERN
ARKANSAS PUSHES EASTWARD MAINTAINING STRENGTH BEFORE IT REACHES
CENTRAL ALABAMA LATER TODAY. LATEST SATELLITE TRENDS SHOWS
LIGHTNING ACTIVITY AND COLDEST CLOUD TOPS PUSHING MORE IN A NNE
DIRECTION...TOWARD THE OHIO RIVER VALLEY. AHEAD OF THE
MCS...CONVECTION IS DEVELOPING IN A NORTH TO SOUTH ORIENTED LINE
ALONG THE MISSISSIPPI RIVER FROM MEMPHIS INTO NW LOUISIANA. THE
AIRMASS ACROSS CENTRAL MISSISSIPPI HAS NOT SEEN MUCH ACTIVITY
TODAY AND IS QUITE UNSTABLE. EXPECT THIS ACTIVITY TO BECOME THE
FOCUS AS IT MOVES EASTWARD THROUGH THE AFTERNOON AND EVENING...AND
CONTINUE TO POSE A THREAT OF SEVERE STORMS ACROSS CENTRAL ALABAMA.

FOR THE WEEKEND...THE MID LEVEL RIDGE AXIS SLIGHTLY AMPLIFIES
ACROSS THE AREA TOMORROW...KEEPING SHORT WAVE IMPULSES TO OUR
NORTH. AIRMASS WILL BE UNSTABLE AND EXPECT AFTERNOON STORMS TO
DEVELOP...BUT WITH LESS ORGANIZATION THAN TODAY. A FEW STRONG
STORMS WILL BE POSSIBLE...BUT COVERAGE WILL BE LOWER. ON
SUNDAY...MID LEVEL FLOW DEAMPLIFIES AND HEIGHTS FALL. SURFACE LOW
SHIFTING ACROSS THE OHIO RIVER VALLEY WILL DROP A FRONT SOUTHWARD
THROUGH THE TENNESSEE RIVER VALLEY...PROVIDING A FOCUS FOR
CONVECTION ACROSS CENTRAL ALABAMA. STRONG STORMS WILL AGAIN BE
POSSIBLE.

MODELS ARE IN FAIR AGREEMENT THROUGH THE EXTENDED FORECAST. A WEAK
UPPER LEVEL RIDGE WILL MOVE ACROSS CENTRAL ALABAMA ON MONDAY...WITH
WESTERLY WINDS TURNING MORE SOUTHERLY BY TUESDAY. DIURNALLY DRIVEN
CONVECTION WILL BE POSSIBLE BOTH AFTERNOONS...AS TYPICALLY IS THE
CASE DURING THE SUMMER. AN UPPER LEVEL TROUGH WILL APPROACH THE AREA
OVERNIGHT TUESDAY AND INTO WEDNESDAY. MODELS AGREE THAT THE TROUGH
WILL HANG AROUND FOR THE REMAINDER OF THE EXTENDED...WITH SLIGHTLY
HIGHER CHANCES FOR PRECIPITATION THEN WHAT IS CONSIDERED NORMAL
FOR SUMMER. ALTHOUGH THERE IS MODEL CONSISTENCY...WILL KEEP
CHANCE POPS IN THE FORECAST...GIVEN THE LACK OF DEEP LAYER
MOISTURE. TEMPERATURES DURING THE EXTENDED WILL START OFF SLIGHTLY
ABOVE NORMAL AND THEN TREND DOWNWARD WITH THE UPPER TROUGH MOVING
INTO THE AREA.

14/73

&&

.AVIATION...
18Z TAF DISCUSSION.

CONVECTION IS GETTING GOING MUCH EARLIER TODAY MUCH IN THANKS TO
LESS CLOUD COVER EARLY ON DURING THE MORNING...ALLOWING THINGS TO
HEAT UP QUICKER AND CONVECTION TO COMMENCE. LESS CHANCES AT
MGM/TOI EARLY ON BUT ACTIVITY SHOULD PROGRESS SOUTHWARD DURING THE
AFTERNOON. A FEW STORMS COULD GET STRONG BY LATE AFTERNOON.

NOTE: SOME MISSING DATA AT MGM...BUT SHOULD BE TEMPORARY AS TECHS
ARE WORKING ON EQUIPMENT AT THIS TIME.

08/MK

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     67  88  68  88  67 /  50  40  30  50  30
ANNISTON    68  88  70  87  70 /  50  40  30  40  30
BIRMINGHAM  71  89  72  89  70 /  40  40  30  40  30
TUSCALOOSA  71  91  72  91  70 /  30  40  20  40  20
CALERA      70  89  71  89  70 /  40  40  20  40  20
AUBURN      69  87  70  86  69 /  60  30  30  40  20
MONTGOMERY  71  91  72  91  71 /  40  40  20  40  20
TROY        70  90  71  90  70 /  60  40  20  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 6, 11:56 AM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1156 AM CDT FRI JUN 6 2014

ALZ011>015-017>050-071700-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1156 AM CDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL ALABAMA
THROUGH AROUND 10 PM...AS A STATIONARY FRONTAL BOUNDARY MEANDERS
ACROSS CENTRAL ALABAMA. DAMAGING WINDS...LARGE HAIL...AND
LOCALIZED FLOODING WILL BE THE THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS AFTERNOON AND TONIGHT.

08/MK

In the hours before

Special weather statement, Jun 6, 4:07 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
407 PM CDT FRI JUN 6 2014

ALZ037-043-045-047-062145-
ELMORE AL-LEE AL-MACON AL-TALLAPOOSA AL-
407 PM CDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLAPOOSA...
NORTHWESTERN MACON...NORTHWESTERN LEE AND EASTERN ELMORE COUNTIES
UNTIL 445 PM CDT...

AT 407 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF CAMP
HILL TO DEXTER...AND MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  TALLASSEE...
  NOTASULGA...
  AUBURN...
  SANTUCK...
  MARTIN DAM...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3256 8540 3243 8595 3273 8624 3280 8567
TIME...MOT...LOC 2107Z 306DEG 18KT 3273 8568 3263 8615

75
Special weather statement, Jun 6, 4:11 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
411 PM CDT FRI JUN 6 2014

ALZ024-062215-
JEFFERSON AL-
411 PM CDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 515 PM
CDT...

AT 408 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SUMITON...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GARDENDALE...
  FULTONDALE...
  HUEYTOWN...
  FAIRFIELD...
  BIRMINGHAM...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3384 8676 3377 8665 3352 8654 3347 8661
      3347 8667 3343 8670 3342 8675 3337 8678
      3336 8683 3333 8683 3333 8689 3359 8720
      3363 8714 3363 8710 3366 8706 3379 8700
      3385 8688
TIME...MOT...LOC 2111Z 326DEG 20KT 3376 8703

61
Local storm report, Jun 6, 4:15 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 PM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     4 WSW LIBERTY HILL      33.82N 85.64W
06/06/2014                   CALHOUN            AL   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN ON A HOUSE ALONG RABBITOWN ROAD
            IN EAST CALHOUN COUNTY.

&&

JTALLEY
Local storm report, Jun 6, 4:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
453 PM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     MARTIN DAM              32.68N 85.91W
06/06/2014                   TALLAPOOSA         AL   FIRE DEPT/RESCUE

            TREES BLOWN DOWN NEAR MARTIN DAM IN THE UNION COMMUNITY.

&&

LINHARES
Local storm report, Jun 6, 5:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
505 PM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     1 W MARTIN DAM          32.68N 85.93W
06/06/2014                   ELMORE             AL   EMERGENCY MNGR

            SEVERAL TREES WERE REPORTED DOWN BLOCKING CHEROKEE
            HEIGHTS ROAD AND ON MARTIN DAM ROAD.

&&

JTALLEY
Special weather statement, Jun 6, 5:09 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
509 PM CDT FRI JUN 6 2014

ALZ022-023-031-032-062300-
GREENE AL-HALE AL-PICKENS AL-TUSCALOOSA AL-
509 PM CDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA...EASTERN
PICKENS...NORTHWESTERN HALE AND NORTHERN GREENE COUNTIES UNTIL 600 PM
CDT...

AT 506 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
ASHCRAFT CORNER TO 5 MILES SOUTHWEST OF MANTUA...AND MOVING SOUTHEAST
AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  EUTAW...
  NORTHPORT...
  TUSCALOOSA...
  HOLT...
  MANTUA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3353 8790 3353 8788 3333 8745 3275 8773
      3298 8813
TIME...MOT...LOC 2209Z 304DEG 16KT 3342 8779 3300 8800

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:37 PM CDTSpecial Weather StatementBMXSt. Clair23 min
Jun 6, 2:31 PM CDTSevere Thunderstorm WarningBMXBlount59 min
Jun 6, 3:07 PM CDTSpecial Weather StatementBMXCalhoun23 min
Jun 6, 3:13 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne47 min
Jun 6, 3:24 PM CDTSpecial Weather StatementBMXSt. Clair36 min
Jun 6, 3:29 PM CDTAreal Flood AdvisoryBMXCalhoun, Etowah2 hr
Jun 6, 3:31 PM CDTSevere Thunderstorm WarningBMXBlount, Calhoun, Jefferson, St. Clair, Talladega42 min
Jun 6, 3:44 PM CDTSpecial Weather StatementBMXWalker31 min
Jun 6, 4:07 PM CDTSpecial Weather StatementBMXTallapoosa38 min
Jun 6, 4:11 PM CDTSpecial Weather StatementBMXJefferson64 min
Jun 6, 4:28 PM CDTSevere Thunderstorm WarningBMXElmore, Macon, Tallapoosa47 min
Jun 6, 4:34 PM CDTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Tuscaloosa41 min
Jun 6, 4:58 PM CDTSevere Thunderstorm WarningBMXBullock, Macon47 min
Jun 6, 5:09 PM CDTSpecial Weather StatementBMXTuscaloosa51 min
Jun 6, 5:17 PM CDTSpecial Weather StatementBMXChilton43 min
Jun 6, 5:36 PM CDTSevere Thunderstorm WarningBMXChilton39 min
Jun 6, 5:37 PM CDTAreal Flood AdvisoryBMXBibb, Chilton, Fayette, Greene, Hale, Jefferson and 5 more3 hr
Jun 6, 5:50 PM CDTSpecial Weather StatementBMXElmore40 min
Jun 6, 6:02 PM CDTSpecial Weather StatementBMXAutauga43 min
Jun 6, 6:09 PM CDTSpecial Weather StatementBMXHale51 min
Jun 6, 6:15 PM CDTSpecial Weather StatementBMXBibb, Hale, Perry45 min
Jun 6, 6:27 PM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery48 min
Jun 6, 6:34 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Macon, Montgomery41 min
Jun 6, 6:39 PM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Perry51 min
Jun 6, 6:44 PM CDTAreal Flood AdvisoryBMXAutauga, Bullock, Elmore, Lowndes, Macon, Montgomery and 2 more3 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.